Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 17, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jan 13, 2007, 6:26 PM CST for Freestone County, Navarro County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 13, 2007, 6:26 PM CST (00:26 UTC)
- Expired
- Jan 13, 2007, 8:30 PM CST
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Freestone County, TX, Navarro County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 351 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 140028
FFWFWD
TXC161-349-140230-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
626 PM CST SAT JAN 13 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
FREESTONE COUNTY IN NORTH CENTRAL TEXAS
NAVARRO COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 830 PM CST
* AT 619 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
MODERATE TO HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DAWSON...
NAVARRO...KERENS...CORSICANA...BLOOMING GROVE...BARRY AND ANGUS
HIGH WATER REMAINS ON NUMEROUS ROADS ACROSS NAVARRO AND FREESTONE
COUNTIES. THE FLASH FLOOD WARNING HAS BEEN EXTENDED FOR 2 MORE HOURS
TO ACCOUNT FOR ONGOING FLOODING ISSUES...AND ADDITIONAL FLOODING
THAT WILL RESULT FROM THE CONTINUING RAIN. SOME LOCATIONS WILL SEE
ADDITIONAL RAINFALL OF 1/2 INCH.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3180 9649 3182 9672 3208 9689 3232 9641
3231 9632 3215 9611 3210 9612 3208 9607
3187 9600 3189 9596 3179 9599 3175 9588
3169 9586 3169 9579 3163 9579 3143 9624
$$1 follow-up statement
000
WGUS74 KFWD 140228
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 PM CST SAT JAN 13 2007
TXC161-349-140236-
NAVARRO TX-FREESTONE TX-
828 PM CST SAT JAN 13 2007
...THE FLASH FLOOD WARNING EXPIRES AT 830 PM CST FOR FREESTONE
AND NAVARRO COUNTIES...
THE HEAVY PRECIPITATION HAS COME TO AN END ACROSS THE WARNING AREA.
HOWEVER...SOME LOW-WATER CROSSINGS AND AREAS OF POOR DRAINAGE MAY
HAVE LINGERING HIGH WATER ISSUES. MOTORISTS ARE URGED TO EXERCISE
CAUTION...PARTICULARLY AT NIGHT WHEN IT IS MORE DIFFICULT TO ASSESS
THE DANGERS OF FLOODING.
LAT...LON 3180 9649 3182 9672 3208 9689 3232 9641
3231 9632 3215 9611 3210 9612 3208 9607
3187 9600 3189 9596 3179 9599 3175 9588
3169 9586 3169 9579 3163 9579 3143 9624
$$
25What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 13, 5:35 PM CST, 51 minutes earlier.
Area forecast discussion, Jan 13, 5:35 PM CST, 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 535 PM CST SAT JAN 13 2007 .AVIATION... TEMPERATURES ARE 32F OR LESS AT THE METROPLEX TAFS. WHILE WACO IS HOLDING IN AT 34F AS OF 23Z. TEMPERATURES ARE EXPECTED TO FALL TO FREEZING AT WACO AROUND MIDNIGHT.THE MAIN AREA OF RAIN AND THUNDERSTORMS WILL REMAIN EAST OF THE TAF SITES THIS EVENING. SO WE JUST EXPECT SOME -FZDZ OR -FZRA THIS EVENING. AS THE SHORTWAVE CURRENTLY OVER THE BIG BEND MOVES EASTWARD...PRECIPITATION WILL INCREASE FROM THE SOUTHWEST LATE TONIGHT...BRINGING FREEZING RAIN AND ISOLATED THUNDERSTORMS AFTER 12Z SUNDAY. IFR/LIFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. 58 && .DISCUSSION... 400 PM CST SAT JAN 13 2007 A COMPLEX WEATHER DAY TO SAY THE LEAST WITH FREEZING RAIN TO THE NORTHWEST AND FLOODING RAINS IN THE SOUTHEAST. THIS EVENING SHOULD BE A CONTINUATION OF THE AFTERNOON WITH SOME HEAVY RAIN REMAINING IN THE EAST AND FREEZING DRIZZLE AND LIGHT FREEZING RAIN CONTINUING ACROSS THE NORTHWEST HALF. WE EXPECT THE FREEZING LINE...WHICH IS CURRENTLY LOCATED FROM NEAR BONHAM...TO DALLAS...TO HILLSBORO...TO LAMPASAS...TO EASE A LITTLE FURTHER SOUTHEAST TONIGHT. WHILE PRECIPITATION WILL BE MOSTLY LIGHT THIS EVENING...RESIDUAL WATER SHOULD BEGIN TO ICE OVER...ESPECIALLY ON BRIDGES AND OVERPASSES. THIS WILL BE DUE TO THE PROLONGED PERIOD OF SUB FREEZING TEMPERATURES. THERE SHOULD BE A DECREASE IN STORM COVERAGE AND INTENSITY ACROSS THE EASTERN COUNTIES FROM MID TO LATE EVENING AS THE FIRST IMPULSE TRANSLATES INTO EAST TEXAS. WE EXPECT A LULL IN THE PRECIP FROM LATE EVENING TO THE EARLY MORNING HOURS BEFORE THE NEXT UPPER LEVEL IMPULSE...CURRENTLY ROTATING TOWARD THE BIG BEND...MOVES INTO THE WESTERN COUNTIES OF NORTH TEXAS. FREEZING RAIN AND SOME SLEET WILL BE ON THE INCREASE TOWARD SUNRISE SUNDAY. ICE ACCUMULATIONS BETWEEN ONE QUARTER AND ONE HALF INCH SILL APPEAR LIKELY WITH AMOUNTS UP TO ONE INCH POSSIBLE NEAR THE RED RIVER. THEREFORE...WILL KEEP THE ICE STORM WARNING AND FREEZING RAIN ADVISORY IN PLACE. RAIN AND THUNDERSTORMS ARE EXPECTED TO FIRE UP AGAIN SOUTHEAST OF THE SUB FREEZING AIR AFTER SUNRISE SUNDAY. SOME ADDITIONAL HEAVY RAIN AND FLOODING WILL BE POSSIBLE SO WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY AFTERNOON. COLD AIR REINFORCEMENTS WILL FILTER ACROSS THE RED RIVER OVERNIGHT AND SUNDAY AND HELP THE FREEZING LINE REACH THE SOUTHERN SECTIONS OF NORTH TEXAS SUNDAY NIGHT/MONDAY MORNING. AT THE SAME TIME SOME ISENTROPIC LIFT OVER THE ARCTIC AIR MAY PRODUCE SOME LIGHT FREEZING RAIN...THEREFORE WILL KEEP THE WINTER STORM WATCH IN PLACE SUNDAY NIGHT THROUGH MONDAY. PRECIPITATION SHOULD END FROM NORTHWEST TO SOUTHEAST MONDAY AS DOWNWARD VERTICAL MOTION WORKS IN FROM THE NORTHWEST. THE REMAINDER OF THE WEEK LOOKS COOL AND SOMEWHAT UNSETTLED AS A SERIES OF TROUGHS DEVELOP OVER THE SOUTHWEST US. MOISTURE WILL BE SOMEWHAT LIMITED INITIALLY. HOWEVER...SOME LIGHT RAIN CHANCES SHOULD ENTER THE PICTURE BY THURSDAY OR FRIDAY. WILL LEAVE POPS LOW FOR NOW DUE TO TIMING UNCERTAINTIES. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 28 30 24 32 18 / 100 100 60 40 10 WACO, TX 32 35 29 33 22 / 100 100 80 60 20 PARIS, TX 33 33 24 33 19 / 100 100 60 30 10 DENTON, TX 27 30 23 31 15 / 100 100 40 30 10 MCKINNEY, TX 29 31 24 31 15 / 100 100 60 30 10 DALLAS, TX 29 31 25 32 21 / 100 100 60 40 10 TERRELL, TX 32 32 27 34 21 / 100 100 60 50 10 CORSICANA, TX 33 35 29 32 23 / 100 100 80 60 20 TEMPLE, TX 33 36 29 32 24 / 100 100 80 60 20 && .FWD WATCHES/WARNINGS/ADVISORIES... ICE STORM WARNING UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ091>094-100>104-115>120-129>133-141>144-156-157. FLASH FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ095-105>107-121>123-134-135-145>148-158>162-174-175. WINTER STORM WATCH FROM SUNDAY EVENING THROUGH MONDAY AFTERNOON FOR THE FOLLOWING ZONES: TXZ107-122-123-135-146>148-158>162-174-175. FREEZING RAIN ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING ZONES: TXZ095-105-106-121-134-145. && 99/79
Hazardous weather outlook, Jan 13, 4:00 PM CST, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CST SAT JAN 13 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-141200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 400 PM CST SAT JAN 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... AN ICE STORM WARNING REMAINS IN EFFECT ALONG AND NORTHWEST OF A LINE FROM COPPERAS COVE...TO CLEBURNE...TO DALLAS...TO BONHAM. A FREEZING RAIN ADVISORY IS IN EFFECT SOUTH OF THE ICE STORM WARNING AND NORTH OF A LINE FROM HILLSBORO...TO KAUFMAN...TO PARIS. SIGNIFICANT FREEZING RAIN WILL BEGIN IN THESE AREAS AFTER MIDNIGHT. THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS TONIGHT. SOME OF THE STORMS COULD PRODUCE HEAVY RAIN. A FLASH FLOOD WATCH IS IN EFFECT ALONG AND EAST OF A LINE FROM KILLEEN...TO WAXAHACHIE...TO PARIS. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF NORTH TEXAS SUNDAY. SOME OF THE STORMS COULD BECOME STRONG AND PRODUCE SMALL HAIL AND GUSTY WINDS. THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ON SUNDAY. THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH SUNDAY AFTERNOON. THE ICE STORM WARNING AND THE FREEZING RAIN ADVISORY WILL REMAIN IN EFFECT THROUGH 6 AM MONDAY. ICE ACCUMULATION IN EXCESS OF 1/4 IS LIKELY IN THE WARNING AREA...WITH LESSER AMOUNTS IN THE ADVISORY AREA. A WINTER STORM WATCH WILL REMAIN IN EFFECT THROUGH MONDAY AFTERNOON FOR THE PART OF NORTH TEXAS SOUTHEAST OF THE WARNING AND ADVISORY AREAS. CHANCES FOR WINTER WEATHER WILL CONTINUE IN CENTRAL TEXAS MONDAY NIGHT...SLOWLY TAPERING OFF BY LATE TUESDAY. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING AND TONIGHT FOR REPORTS OF FLOODING AND WINTER WEATHER. 25
In the hours before
Local storm report, Jan 13, 3:10 PM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
310 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLASH FLOOD WORTHAM 31.79N 96.46W
01/13/2007 FREESTONE TX LAW ENFORCEMENT
FLOODING CONTINUING ON SECONDARY ROADS IN
STREETMAN/WORTHAM/TEAGUE AREALocal storm report, Jan 13, 3:11 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
311 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM FLASH FLOOD RICHLAND 31.93N 96.43W
01/13/2007 NAVARRO TX EMERGENCY MNGR
CREEKS OUT OF BANKS...SECONDARY ROADS FLOODED EAST/SOUTH
PARTS OF COUNTYLocal storm report, Jan 13, 4:42 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
442 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM ICE STORM GAINESVILLE 33.64N 97.15W
01/13/2007 COOKE TX EMERGENCY MNGR
ICE COVERED BRIDGES/OVERPASSES ACROSS THE COUNTYLocal storm report, Jan 13, 5:05 PM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
505 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM FLASH FLOOD ATHENS 32.20N 95.86W
01/13/2007 HENDERSON TX LAW ENFORCEMENT
WATER OVER NUMEROUS ROADS ACROSS THE COUNTYLocal storm report, Jan 13, 5:08 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
508 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM FLASH FLOOD CANTON 32.55N 95.86W
01/13/2007 VAN ZANDT TX LAW ENFORCEMENT
WATER OVER NUMEROUS ROADS ACROSS THE COUNTYLocal storm report, Jan 13, 5:22 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
522 PM CST SAT JAN 13 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM FLASH FLOOD CORSICANA 32.08N 96.47W
01/13/2007 NAVARRO TX LAW ENFORCEMENT
HIGH WATER OVER SEVERAL ROADS IN THE COUNTYThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 7:30 AM CST | Special Weather Statement | FWD | Dallas, Ellis, Johnson, Tarrant | 60 min |
| Jan 14, 8:50 AM CST | Special Weather Statement | FWD | Cooke, Denton, Eastland, Erath, Grayson, Hood and 7 more | 85 min |
| Jan 14, 9:59 AM CST | Special Weather Statement | FWD | Jack, Montague, Wise | 61 min |
| Jan 14, 10:20 AM CST | Special Weather Statement | FWD | Eastland, Palo Pinto, Stephens, Young | 70 min |
| Jan 14, 10:50 AM CST | Special Weather Statement | FWD | Collin | 55 min |
| Jan 14, 11:16 AM CST | Special Weather Statement | FWD | Fannin, Grayson | 59 min |
| Jan 14, 11:42 AM CST | Special Weather Statement | FWD | Parker, Wise | 63 min |
| Jan 14, 11:58 AM CST | Special Weather Statement | FWD | Cooke | 32 min |
| Jan 14, 12:08 PM CST | Special Weather Statement | FWD | Montague | 22 min |
| Jan 14, 12:43 PM CST | Special Weather Statement | FWD | Grayson | 17 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.